Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Apr 11, 2021, 7:43 AM EDT for Volusia County, Florida. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 11, 2021, 7:43 AM EDT (11:43 UTC)
- Expired
- Apr 11, 2021, 8:45 AM EDT
- In force
- 62 min
- Issued by
- NWS Melbourne, FL
County Volusia County, FL
The radar
The Melbourne radar (KMLB), 141 km from the middle of the area, began a volume at 11:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 11, 8:48 AM EDT | TSTM WND GST 48 | New Smyrna Beach Airpor, FL | A WIND GUST OF 42 KNOTS/48 MPH FROM THE NORTHWEST WAS MEASURED AT NEW SMYRNA BEACH AIRPORT TOWER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 11.7 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 32 J/kg
- Mixed-layer CIN
- -242 J/kg
- Mixed-layer LCL
- 1161 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -124 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.8
The text
As transmitted.
646
WWUS82 KMLB 111143
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
743 AM EDT Sun Apr 11 2021
FLZ041-044-141-111245-
Northern Lake County FL-Coastal Volusia FL-Inland Volusia FL-
743 AM EDT Sun Apr 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LAKE AND VOLUSIA
COUNTIES UNTIL 845 AM EDT...
At 741 AM EDT, Doppler radar was tracking a strong thunderstorm near
Moss Bluff, or 7 miles south of Juniper Springs, moving east at 45
mph. Additional strong thunderstorms have developed along a line
from Lake George to Daytona Beach.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Deltona, Daytona Beach, Port Orange, Ormond Beach and DeLand.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2943 8107 2909 8090 2892 8077 2896 8190
2896 8166 2928 8164 2932 8168 2940 8142
2926 8142 2927 8115 2941 8116 2943 8110
TIME...MOT...LOC 1141Z 261DEG 41KT 2908 8178
$$
SmithWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Apr 11, 4:02 AM EDT, 3 hours 41 minutes earlier.
Area forecast discussion, Apr 11, 4:02 AM EDT, 3 hours 41 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 402 AM EDT Sun Apr 11 2021 .DISCUSSION... ...Strong to Severe Storms Expected Today Across East Central Florida... Current-Today...Latest GOES water vapor imagery and RAP 500-mb analysis show a distinctive shortwave in the flow aloft moving across the eastern Gulf of Mexico. Forced ascent from this wave has already developed pretty impressive showers and thunderstorms south of the Florida panhandle, and here locally, some showers and storms are also starting to develop along and to the NW of the I-4 corridor, and a couple of these could be strong over the next couple of hours. As this vigorous shortwave treks eastward, showers and storms are forecast to continuing developing and congeal into an MCS, and all signs favor an active day, as this MCS is expected to rapidly push southeast across central Florida from this morning through late afternoon, perhaps lasting into early evening across the Treasure Coast. Strong damaging wind gusts of 60-70 mph will be possible as well as frequent lightning and very heavy rainfall with amounts in the 1-2" neighborhood, perhaps localized 3-4" in some localized areas. Very cold temperatures aloft of -12C to -13C also favor hail greater than 1" in diameter and perhaps larger south of Melbourne where models are showing greater instability. We also cannot rule out a brief tornado or two. All of east central Florida remains highlighted in a Slight Risk of severe weather by the Storm Prediction Center. Overall confidence in how the scenario plays out is high but is lower on the timing. Model guidance tends to have a slow bias in rapidly evolving situations such as this, and the latest runs of the HRRR already seem to be a couple hours behind on what is being observed currently. So, we're expecting the severe threat on the earlier end of available guidance: from Kissimmee to Titusville northward in the 7 am to Noon time window, then southward to Lake Kissimmee to Vero Beach between 10 am and 3 pm, and areas south from Noon to 5 PM. Again, the confidence on timing is on the lower side. Behind the line of strong to severe convection, light to moderate rain with some embedded storms will remain possible into this evening. High temperatures are a compromise of the guidance reaching the mid to upper 70s across northern areas and low-mid 80s toward the Treasure Coast. If the showers and storms arrive later, then temps will be a few degrees warmer and vice versa. Tonight...Rain chances will diminish overnight, but a couple of additional showers will be possible along a cold front as it starts moving through the area. Overnight lows will reach the low-mid 60s. Mon-Tue night...The front will be exiting southern Treasure Coast with possibly some lingering showers around sunrise Mon which should clear our southern waters by mid-morning. A high pressure will build in behind it and stay over the FL peninsula through Tue night. A light northerly wind flow on Mon will become variable Mon night veering from the east on Tue then becoming variable as both coasts sea breezes meet across the interior in the afternoon. Highs on Mon will reach the lower 80s along the coast and mid 80s towards the interior and by Wed, highs will be a few degrees warmer with a few interior locations possibly reaching 90. Wed-Sun...From Wed on, the 11/00z GFS and 10/12z ECMWF start to move apart of their forecast for the rest of the week along the U.S. east coast and western Atlantic. Overall, both models indicate high amounts of moisture arriving and staying over east central FL for most of this period. Wind directions will depend on the feature over the local area but for consistency, the NBM was used in the extended which leaned toward the GFS solution. Using the GFS, the high pressure east of the FL peninsula by mid-week will move away as a surface low pressure exits North Carolina Wed night. A cold front will reach the local area on Thu but it will linger just south of Lake Okeechobee through Fri. Then another disturbance will reach the FL peninsula next weekend. Isolated to scattered showers and storm chances are at a minimum present in the forecast and will be adjusted with time. Highs will reach the mid-upper 80s on Wed, then generally lower 80s into Sat due to high cloud coverage/rain in the area. But increasing to the mid 80s on Sun. Minimums in the 60s with a brief exception of upper 50s on Thu night across interior Volusia and northern Lake counties. && .AVIATION... A line of strong to severe storms is expected to quickly push southeast through central Florida from this morning through late afternoon, perhaps into early evening. TEMPO IFR conditions expected at all sites with some storms being capable of producing wind gusts greater than 50 kt and possibly some hail. Behind the line of storms, expect lingering light to moderate rain to continue into this evening. Precipitation should then taper off, but some low stratus is possible tonight into early Monday. && .MARINE... Today...Boating is highly discouraged today. High coverage of lightning storms today as a line of strong to severe storms quickly sweeps southeast across the waters from this morning through late afternoon or early evening. Some storms will be capable of wind gusts in excess of 50 kt, large hail, frequent lightning, very heavy rainfall, and even a couple of waterspouts. Tonight...Conditions expected improve although some showers and a couple of storms will remain possible, especially south of Cape Canaveral. Winds will start to veer west and west-northwest late as a cold front starts to push across the waters. A caution statement may be needed for winds of 15 to 20 knots. Mon-Tue...With a cold front exiting the southern local Atlantic waters early Mon morning, NW winds 14-17 kt offshore will become N 15 kt on Mon afternoon. Seas 3-5 ft. Then on Tue, as a high pressure build over the local area, winds will become light and variable and becoming east along the nearshore waters as the afternoon sea breeze develops. Seas 2-3 ft. Wed-Thu...High pressure will move east and away from the FL peninsula on Wed and a low pressure system exiting the Carolinas late Wed, will influence the local winds as a cold front approaches from the north on Thu. && .PRELIMINARY POINT TEMPS/POPS... DAB 76 61 81 59 / 90 20 10 0 MCO 77 62 86 60 / 90 30 10 0 MLB 81 64 83 61 / 90 40 10 0 VRB 82 62 84 60 / 90 50 10 0 LEE 75 63 85 61 / 90 20 10 0 SFB 77 62 87 61 / 90 20 10 0 ORL 77 62 87 63 / 90 20 10 0 FPR 84 63 85 60 / 90 50 10 0 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Combs/Negron
Hazardous weather outlook, Apr 11, 4:43 AM EDT, 3 hours before
Hazardous Weather Outlook National Weather Service Melbourne FL 443 AM EDT Sun Apr 11 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-112300- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 443 AM EDT Sun Apr 11 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... A line of strong to severe lightning storms is expected to rapidly push southeast across east central Florida from this morning into late afternoon or early evening. Primary hazards will be damaging wind gusts of 60 to 70 mph, hail 1 to 2 inches in diameter, frequent lightning, very heavy rainfall, and a brief tornado or two. Strong to severe storms could also develop out ahead of this line. Once the line passes, lingering light to moderate rain with embedded lightning is expected to last into this evening. .FLOOD IMPACT... Widespread rainfall amounts on the order of 1 to 2 inches are are expected today with some localized totals of 3 to 4 inches possible. This could produce ponding of water on roadways as well as minor flooding in low-lying and poor drainage areas. .RIP CURRENT IMPACT... There is a moderate risk of rip currents at area beaches. The threat will be present all day but will be highest between 11 AM and 5 PM due to tidal effects. .MARINE THUNDERSTORM GUST IMPACT... Strong to severe storms will move to the east and southeast across east central Florida and the adjacent Atlantic waters from this morning into early this evening, producing locally higher winds and seas. Wind gusts in excess of 50 knots will be possible over the Atlantic Waters, Intracoastal Waterway, and inland lakes. .WATERSPOUT IMPACT... A couple of brief waterspouts will be possible with storms across the the Atlantic waters, Intracoastal Waterway, and over inland lakes from this morning into early this evening. .WIND AND SEA IMPACT... Small craft should exercise caution for west to southwest winds of 15 to 20 knots. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. The rip current risk at area beaches will remain moderate on Monday. Isolated lightning storms will be possible each day from Wednesday into next weekend. .SPOTTER INFORMATION STATEMENT... Spotters should monitor the weather and self activate if needed. Combs
In the hours before
Special weather statement, Apr 11, 4:31 AM EDT, 3 hours 12 minutes before
Special Weather Statement
National Weather Service Melbourne FL
431 AM EDT Sun Apr 11 2021
FLZ041-044-110915-
Northern Lake County FL-Inland Volusia FL-
431 AM EDT Sun Apr 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAKE AND
NORTHWESTERN VOLUSIA COUNTIES UNTIL 515 AM EDT...
At 430 AM EDT, Doppler radar was tracking a strong thunderstorm over
Juniper Springs, moving east at 35 mph.
Small hail and winds in excess of 40 mph will be possible with this
storm.
Locations impacted include...
Daytona Beach, Pierson, Barberville, DeLeon Springs and Lake George.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2926 8142 2927 8119 2912 8115 2908 8164
2928 8164 2930 8165 2931 8167 2932 8168
2938 8145 2940 8143 2940 8142
TIME...MOT...LOC 0830Z 256DEG 31KT 2917 8174
KNSpecial weather statement, Apr 11, 7:43 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
743 AM EDT Sun Apr 11 2021
FLZ041-044-141-111245-
Northern Lake County FL-Coastal Volusia FL-Inland Volusia FL-
743 AM EDT Sun Apr 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LAKE AND VOLUSIA
COUNTIES UNTIL 845 AM EDT...
At 741 AM EDT, Doppler radar was tracking a strong thunderstorm near
Moss Bluff, or 7 miles south of Juniper Springs, moving east at 45
mph. Additional strong thunderstorms have developed along a line
from Lake George to Daytona Beach.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Deltona, Daytona Beach, Port Orange, Ormond Beach and DeLand.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2943 8107 2909 8090 2892 8077 2896 8190
2896 8166 2928 8164 2932 8168 2940 8142
2926 8142 2927 8115 2941 8116 2943 8110
TIME...MOT...LOC 1141Z 261DEG 41KT 2908 8178
SmithThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 4:31 AM EDT | Special Weather Statement | MLB | Flagler | 44 min |
| Apr 11, 7:38 AM EDT | Special Marine Warning | MLB | 2 hr | |
| Apr 11, 8:45 AM EDT | Special Weather Statement | MLB | Volusia | 45 min |
| Apr 11, 9:19 AM EDT | Special Marine Warning | MLB | 26 min | |
| Apr 11, 9:45 AM EDT | Special Weather Statement | MLB | Lake | 60 min |
| Apr 11, 10:35 AM EDT | Severe Thunderstorm Warning | MLB | Orange, Seminole | 23 min |
| Apr 11, 10:56 AM EDT | Severe Thunderstorm Warning | MLB | Seminole, Volusia | 30 min |
| Apr 11, 11:01 AM EDT | Special Weather Statement | MLB | Lake | 44 min |
| Apr 11, 11:05 AM EDT | Special Weather Statement | MLB | Seminole | 10 min |
| Apr 11, 11:29 AM EDT | Special Marine Warning | MLB | 2 hr | |
| Apr 11, 11:31 AM EDT | Special Weather Statement | MLB | Seminole, Volusia | 44 min |
| Apr 11, 11:39 AM EDT | Special Weather Statement | MLB | Lake, Orange | 66 min |
| Apr 11, 11:45 AM EDT | Special Weather Statement | MLB | Volusia | 60 min |
| Apr 11, 12:23 PM EDT | Severe Thunderstorm Warning | MLB | Lake, Orange, Osceola | 52 min |
| Apr 11, 12:39 PM EDT | Special Weather Statement | MLB | Brevard, Osceola | 66 min |
| Apr 11, 1:04 PM EDT | Special Weather Statement | MLB | Seminole | 41 min |
| Apr 11, 1:08 PM EDT | Special Marine Warning | MLB | 3 hr | |
| Apr 11, 1:13 PM EDT | Special Weather Statement | MLB | Indian River, Okeechobee | 62 min |
| Apr 11, 1:55 PM EDT | Severe Thunderstorm Warning | MLB | Brevard, Indian River | 36 min |
| Apr 11, 2:11 PM EDT | Special Weather Statement | MLB | Indian River, Martin, Okeechobee, Saint Lucie | 94 min |
| Apr 11, 2:17 PM EDT | Severe Thunderstorm Warning | MLB | Indian River, Martin, Okeechobee, Saint Lucie | 58 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.